Alert archive / Nebraska / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 21, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 21, 1999, 7:11 PM CDT for Lancaster County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 1999, 7:11 PM CDT (00:11 UTC)
- Expired
- Apr 21, 1999, 7:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
County Lancaster County, NE
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 322 m²/s²
- 0-3 km storm-relative helicity
- 634 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KOMA 220012 RRA SVROMA NEC109-220045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 711 PM CDT WED APR 21 1999 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LANCASTER COUNTY IN SOUTHEASTERN NEBRASKA * UNTIL 745 PM CDT * AT 710 PM CDT... DOPPLER RADAR AND SPOTTERS INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL IN THE VICINITY OF LINCOLN... MOVING NORTHEAST AT 30 MPH. AT 705 PM CDT PINGPONG BALL SIZE HAIL WAS REPORTED IN THE SOUTHEAST SIDE OF LINCOLN. * THE SEVERE THUNDERSTORM WILL BE NEAR... LINCOLN NOW WAVERLY AROUND 725 PM CDT LARGE HAIL IS LIKELY WITH THIS STORM. GET TO A REINFORCED SHELTER. STAY AWAY FROM WINDOWS AND GLASS DOORS. BZ &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 2:53 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Apr 21, 2:53 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 253 PM CDT WED APR 21 1999 MAIN FCST PROBLEM IN THE SHORT TERM IS SVR WX. SFC WRMFNT OVR NERN KS HAS MOVD NWD AS SFC LO MOVS NEWD INTO SERN NEB. MOST CNVTN THAT DVLPS IN THE OAX CWA SHUD BE ELEVATED WITH MAIN SVR THREAT LRG HAIL. HWVR...SERN NEB MAY GET INTO THE WRM SECTOR AND BE IN A FVRBL AREA FOR TORNADIC THREAT. MRNG RAOB DATA INDCD MID LVL DRYING ADVCTG NEWD INTO NERN KS AND INTO NEB DURG THE DY WHICH ADDS TO THE INSTBY. FBY PROFILER INDCD FVRBL DIR SHEAR AT LO LVLS. ALSO FBY PROFILER INDCD NOSE OF STG MID/UPR LVL JET MOVG INTO THE AREA. THE ONE THING THAT MAY PREVENT SVR CNVTN TO DVLP IS THE AMT OF CIN. RADAR DATA INDCS THE ERYR CNVTN THAT MOVD THRU NERN AND CNTRL NEB MAY BE ASSOCD WITH A VORT MAX THAT IS LIFTING OUT NEWD INTO SERN SD. FOR THE RMNDR OF THE OAX AREA...EXTNSV CLDS SHUD CONT ACRS THE AREA THE NXT SVRL DYS. CHC OF ELEVATED SVR CNVTN MAY HAV SUBSIDED. A FEW TSTMS MAY OCR TNGT IN THE E CNTRL AND SWRN IA. AFT SFC WV MOVS NEWD..CD ADVCTN IS XPCD TO OCR THRUT THE OAX FCST AREA THE NXT CPL DYS. CLDS AND SHRA IS XPCD TO BE PREVALENT THRU FRI. HI TEMPS ARE FCST TO BE IN THE 50S MOST AREAS THU AND FRI. .OMA...NONE SMITH
In the hours before
Local storm report, Apr 21, 2:47 PM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
247 PM CDT WED APR 21 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0110 PM HUMPHREY NE .88 INCH HAIL
04/21/99 PLATTELocal storm report, Apr 21, 2:47 PM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
247 PM CDT WED APR 21 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0110 PM HUMPHREY NE .88 INCH HAIL
04/21/99 PLATTESpecial weather statement, Apr 21, 5:20 PM CDT, 1 hour 51 minutes before
NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093- IAZ043-055-056-069-079-080-090-091-221200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 520 PM CDT WED APR 21 1999 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... SPOTTER ACTION... STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING OR TONIGHT IN EASTERN NEBRASKA AND SOUTHWEST IOWA. THE MOST LIKELY AREA FOR SEVERE WEATHER WILL BE IN SOUTHEAST NEBRASKA AROUND FAIRBURY AND BEATRICE EAST THROUGH NEBRASKA CITY AND FALLS CITY AND IN SOUTHWEST IOWA FROM AROUND GLENWOOD AND RED OAK SOUTH TO THE MISSOURI BORDER. SEVERE ACTIVITY FURTHER NORTH IS MUCH LESS LIKELY. DISCUSSION... A LOW PRESSURE CENTER WILL MOVE EAST FROM NORTHEAST KANSAS ALONG A WARM FRONT MOVING SLUGGISHLY NORTH INTO THE SOUTHEAST CORNER OF NEBRASKA AND SOUTHERN IOWA. THIS LOW AND THE WARM FRONT WILL ACT AS A FOCUS FOR ANY STRONG THUNDERSTORM DEVELOPMENT. ONCE THE LOW MOVES EAST OF AN AREA SEVERE WEATHER WILL BE MUCH LESS LIKELY. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL WITH SOME CHANCE OF DAMAGING WINDS. LOCALLY HEAVY RAINS ARE ALSO POSSIBLE. THERE IS SMALL CHANCE OF A TORNADO EARLY THIS EVENING IN EXTREME SOUTHEAST NEBRASKA AND THE SOUTHERN PART OF SOUTHWEST IOWA. POWERS
Special weather statement, Apr 21, 5:20 PM CDT, 1 hour 51 minutes before
NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093- IAZ043-055-056-069-079-080-090-091-221200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 520 PM CDT WED APR 21 1999 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... SPOTTER ACTION... STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING OR TONIGHT IN EASTERN NEBRASKA AND SOUTHWEST IOWA. THE MOST LIKELY AREA FOR SEVERE WEATHER WILL BE IN SOUTHEAST NEBRASKA AROUND FAIRBURY AND BEATRICE EAST THROUGH NEBRASKA CITY AND FALLS CITY AND IN SOUTHWEST IOWA FROM AROUND GLENWOOD AND RED OAK SOUTH TO THE MISSOURI BORDER. SEVERE ACTIVITY FURTHER NORTH IS MUCH LESS LIKELY. DISCUSSION... A LOW PRESSURE CENTER WILL MOVE EAST FROM NORTHEAST KANSAS ALONG A WARM FRONT MOVING SLUGGISHLY NORTH INTO THE SOUTHEAST CORNER OF NEBRASKA AND SOUTHERN IOWA. THIS LOW AND THE WARM FRONT WILL ACT AS A FOCUS FOR ANY STRONG THUNDERSTORM DEVELOPMENT. ONCE THE LOW MOVES EAST OF AN AREA SEVERE WEATHER WILL BE MUCH LESS LIKELY. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL WITH SOME CHANCE OF DAMAGING WINDS. LOCALLY HEAVY RAINS ARE ALSO POSSIBLE. THERE IS SMALL CHANCE OF A TORNADO EARLY THIS EVENING IN EXTREME SOUTHEAST NEBRASKA AND THE SOUTHERN PART OF SOUTHWEST IOWA. POWERS
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:17 PM CDT | Tornado Warning | OAX | Cass, Otoe | 33 min |
| Apr 21, 7:42 PM CDT | Severe Thunderstorm Warning | OAX | Johnson | 33 min |
| Apr 21, 7:44 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 46 min |
| Apr 21, 7:53 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 47 min |
| Apr 21, 8:39 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 46 min |
| Apr 21, 9:25 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 35 min |
| Apr 21, 10:10 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 30 min |
| Apr 21, 10:22 PM CDT | Flash Flood Warning | OAX | Cass, Otoe | 4 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.